MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TOTAL HCG (THCG); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing.All quality control (qc) results for this assay were within expected ranges.No other issues were observed with this or any other assay, but it is noted that a similar observation was reported in december 2024.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing when using lot thcg 361.An initial elevated atellica im thcg result was obtained for a 49-year-old male patient with testicular cancer.This result was questioned by the clinical pathologist, as the result was higher than expected.Within two hours, the same sample was repeat-tested twice on the same analyzer and twice as another atellica im instrument; the repeat results were consistently lower (<2 iu/l).The consensus lower results (four observations <2 iu/l) were accepted as correct.The initial elevated result was reported to the oncologist, but no action is believed to have been taken in response to the initial result.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im total hcg (thcg) result which was discordant relative to repeat testing.Mdr 1219913-2025-00027 was initially submitted to the fda on 23-jan-2025.Update, 21-feb-2025: siemens has concluded the investigation.Review of instrument data associated with the sample in question showed no evidence of a sample-integrity issue.Review of reagent fluidics data showed no indications of any hardware issues affecting delivery of thcg reagents.Other instrument checks showed acceptable performance.Service recommendations were made on the basis of the overall review, but no definitive cause was identified for the discordant observation.Based on the information available, a specific cause for the observed erroneous result could not be determined.However, no systemic product problem was identified.The customer is operational, and the thcg assay is performing acceptably; no further actions are required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM TOTAL HCG (THCG)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5085335363
MDR Report Key21218029
Report Number1219913-2025-00027
Device Sequence Number14332122
Product Code DHA
UDI-Device Identifier00630414600024
UDI-Public(01)00630414600024(10)19602361(17)250526
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2025
Device Model NumberN/A
Device Catalogue Number10995689
Device Lot Number19602361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown